What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 31, 2:09 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 31, 2:09 PM EST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Thu Aug 31 2017
...Isolated Severe Storms Today and Friday, mainly across
Southeast Georgia...
.NEAR TERM /Tonight-Friday/...
Rest of this Afternoon/Evening...Broken squall line with strong
storms and isolated severe storms expected to cross through inland
SE GA with the best threat of Severe Storms mainly North and West
of Waycross. The line is expected to weaken early this evening but
may still see some strong storms closer to the I-95 and US-301
corridors as remaining storms/outflows collide with Atlc Coast Sea
Breeze front pushing inland. These storms will continue until late
evening then fade around midnight as they push into the Atlc
Ocean. Main threat this evening is damaging winds across inland SE
GA but strong gusty winds are possible in any storm activity.
Isolated Large Hail or a tornado cannot be ruled out in bowing
segments...mainly across SE GA or in sea breeze/storm
interactions. Locally heavy rainfall possible across SE GA as
training of cells possible but antecedent conditions relatively
drier so not expecting significant flooding threat.
Overnight...Diurnal activity basically ends by midnight with fair
skies/convective debris clouds and partly cloudy skies although
the strong SW steering flow could produce some storm activity
across the Big Bend region of the NE Gomex that could trickle into
the I-75 corridor of inland North Florida towards morning but
should be weakening and isolated the further it tracks inland.
Muggy overnight lows in the mid/upper 70s expected.
Friday...Band of deeper moisture in the SW steering flow steps
just a bit further Eastward and is located from the Big Bend
region across North Florida and SE GA. This will set up slightly
better chances of rainfall area-wide with Pops generally 50-70%
and with moisture source much closer, expect an earlier start to
convection during the late morning hours as it won't take as much
heating to kick off convection with PWATS much closer to 2 inches.
The earlier start to convection will hold max temps closer to 90
degrees with heat indices in the 100-105 range. The strong belt of
SW winds aloft will still support scattered strong and isolated
severe storms with main threat of strong/damaging winds in a few
storms. Also the higher PWATs will support a better chance of
locally heavy rainfall, especially if some of the SW-NE oriented
bands don't have enough Eastward translation during peak heating
tomorrow and will need to watch for minor/localized flooding from
isolated areas that pick up a quick 2-3 inches of rainfall.
.SHORT TERM...Friday night through Sunday night...Trailing moisture
axis associated with remnants of Harvey will still be across se
Ga/ne Fl on Saturday. Daytime heating and a moderate sw flow with
adequate shear will likely mean another round of strong to severe
storms Saturday aftn/eve. Troughing aloft will lift to the ne on
Sunday which will mean lighter winds and less shear for our area.
Storms will be more scattered with best coverage over inland areas
near the seabreeze collision. Temperatures will be near average with
above average pops Saturday and near average Sunday.
.LONG TERM...Monday through Thursday...A lighter sw flow will be
across the area Monday and Tuesday with a mid-upper level ridge
building across s Fl. Moisture will still be abundant so expect
scattered diurnal seabreeze storms with best coverage over inland
areas. Upper trough amplifies over the eastern U.S. Wednesday into
Thursday which will push a cold front into the area on Thursday.
GFS/GEFS continues to be more aggresive moving this system eastward
than the ECMWF. Storms should become numerous Wednesday into
Thursday for parts of the area with either solution. Temperatures
will be be close to average through the period. Pops will be near
average Monday and Tuesday...and at or above average Wednesday and
Thursday.
&&
.AVIATION...
Still expecting a few scattered showers/storms to impact the TAF
sites in the 21z-01z time frame and have upped to VCTS at all TAF
sites and may need to add TEMPO groups if the broken squall line
reaches all the way to the I-95 corridor/TAF sites. Some gusty
winds to 30-40 knots and MVFR CIGS/VSBYS are possible if the line
holds together.
&&
.MARINE...
South to Southwest flow will continue at 10-15 knots with seas 2-5
ft and no headlines into the weekend. Main impacts will be
offshore moving storms Today-Friday with gusty winds possible.
Weak frontal boundary/wind shift will be possible late in the
weekend and early next week with winds becoming more light and
variable at 10 knots or less and seas 1-3 ft or less from Sunday
through Tuesday.
Rip Currents: Moderate Risk continues in the lingering onshore
swell.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 90 73 88 / 20 40 20 60
SSI 78 89 77 85 / 40 60 40 60
JAX 76 92 75 88 / 40 50 30 50
SGJ 77 91 76 87 / 40 70 30 50
GNV 75 91 74 87 / 30 50 30 50
OCF 75 91 74 88 / 30 70 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Hess/Zibura/McGinnis
Hazardous weather outlook, Aug 31, 12:45 PM EST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
145 PM EDT Thu Aug 31 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-010745-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
145 PM EDT Thu Aug 31 2017
...SLIGHT RISK OF SEVERE STORMS ACROSS SOUTHEAST GEORGIA TODAY...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Today and Tonight...
Heat indices 102 to 107 degrees across northeast Florida.
Moderate risk of rip currents.
Chance for afternoon and evening thunderstorms, especially across
southeast Georgia and eastern half of northeast Florida. A slight
risk of severe storms is possible across Southeast Georgia with
damaging winds the main threat although locally heavy rainfall, hail
and an isolated tornado is possible. Strong storms will be possible
across Northeast Florida and capable of producing gusty winds,
frequent lightning and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Scattered to numerous mainly afternoon thunderstorms each day
capable of producing gusty winds and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Aug 31, 4:30 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
530 PM EDT THU AUG 31 2017
FLZ025-032-033-037-312215-
Inland Duval FL-St. Johns FL-Putnam FL-Clay FL-
530 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS...
NORTHWESTERN PUTNAM...CENTRAL CLAY AND SOUTH CENTRAL DUVAL COUNTIES
UNTIL 615 PM EDT...
At 528 PM EDT, Doppler radar was tracking strong thunderstorms over
Fleming Island...and near Interlachen, moving northeast at 20 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Orange Park, Green Cove Springs, Interlachen, Mandarin, Fruit Cove,
Fleming Island, George's Lake, Bellair-Meadowbrook Terrace,
Switzerland and Florahome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2951 8178 2951 8184 2952 8185 2951 8186
2951 8192 2952 8193 3019 8182 3021 8158
TIME...MOT...LOC 2128Z 240DEG 18KT 3012 8173
ZIBURASpecial weather statement, Aug 31, 4:41 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT THU AUG 31 2017
GAZ136-151-152-312215-
Pierce GA-Brantley GA-Wayne GA-
541 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIERCE...NORTHWESTERN
BRANTLEY AND SOUTHWESTERN WAYNE COUNTIES UNTIL 615 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Patterson, moving northeast at 35 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Patterson, Offerman and Hortense.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3118 8222 3122 8228 3148 8209 3136 8191
TIME...MOT...LOC 2141Z 230DEG 30KT 3130 8213
NELSON
Special weather statement, Aug 31, 4:44 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
544 PM EDT THU AUG 31 2017
FLZ024-025-124-125-GAZ166-312215-
Inland Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL-
Coastal Camden GA-
544 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU AND CENTRAL DUVAL COUNTIES
UNTIL 615 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jacksonville International Arpt, moving northeast at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jacksonville, Hilliard, Callahan, Jacksonville International Arpt,
Arlington, Kings Ferry, Cisco Gardens, Ortega, Nas Jax and Nassau
Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3021 8158 3019 8182 3066 8205 3075 8203
3076 8201 3078 8202 3079 8200 3078 8197
3083 8195 3081 8191 3083 8190 3079 8187
3079 8179 3076 8178 3078 8177 3074 8172
3075 8169 3077 8169 3077 8167 3056 8159
TIME...MOT...LOC 2144Z 220DEG 16KT 3045 8173
ELSENHEIMERSpecial weather statement, Aug 31, 5:04 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
604 PM EDT THU AUG 31 2017
FLZ025-033-125-312230-
Inland Duval FL-St. Johns FL-Coastal Duval FL-
604 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 630 PM EDT...
At 604 PM EDT, Doppler radar was tracking a strong thunderstorm over
Switzerland, or over Fruit Cove, moving northeast at 20 mph.
Excessive cloud-to-ground lightning and wind gusts up to 45 mph can
be expected.
Locations impacted include...
Unf, Fruit Cove, Baymeadows, Nocatee, Bayard and Durbin.
LAT...LON 2998 8163 3000 8165 3028 8158 3028 8144
3004 8143
TIME...MOT...LOC 2204Z 238DEG 15KT 3008 8164
ELSENHEIMERSpecial weather statement, Aug 31, 5:06 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
606 PM EDT THU AUG 31 2017
GAZ136-152-153-312230-
Inland Glynn GA-Brantley GA-Wayne GA-
606 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHEASTERN
BRANTLEY AND SOUTHERN WAYNE COUNTIES UNTIL 630 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raybon, or 10 miles northeast of Nahunta, moving northeast at 40 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Gardi, Everett, Broadhurst, Mount Pleasant and Hortense.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3158 8170 3156 8170 3154 8168 3154 8167
3153 8167 3153 8165 3151 8166 3149 8164
3148 8162 3147 8161 3145 8163 3144 8161
3143 8161 3137 8154 3127 8199 3131 8199
3131 8201 3143 8205 3159 8172
TIME...MOT...LOC 2205Z 244DEG 34KT 3134 8190
NELSONSpecial weather statement, Aug 31, 5:11 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
611 PM EDT THU AUG 31 2017
GAZ164>166-312300-
Inland Camden GA-Charlton GA-Coastal Camden GA-
611 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 700 PM EDT...
At 611 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Ferry, or 7 miles northwest of Kingsland, moving northeast at
20 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Kingsland, Woodbine, Homeland, Tarboro, Cumberland Island, Harrietts
Bluff and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3083 8142 3075 8173 3078 8177 3077 8177
3079 8179 3078 8180 3079 8181 3079 8184
3083 8190 3082 8191 3089 8208 3110 8189
3110 8184 3113 8182 3088 8141
TIME...MOT...LOC 2211Z 246DEG 18KT 3085 8177
NELSON